Wisconsin, 2010Dense Fog in Wisconsin, August 22, 2010
August 22, 2010 · NWS MKX · 1 event in 1 county or zone
Light winds and a lingering humid air mass over the region led to the formation of dense fog over a small part of Southeast Wisconsin. While many areas saw visibilities fall to 1/2 mile to 1 mile, only Dodge County experienced dense fog with visibilities of 1/8 to 1/4 mile.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light winds and a lingering humid air mass over the region led to the formation of dense fog over a small part of Southeast Wisconsin. While many areas saw visibilities fall to 1/2 mile to 1 mile, only Dodge County experienced dense fog with visibilities of 1/8 to 1/4 mile.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 22, 2:13 AM CST, 47 minutes earlier.
Area forecast discussion, Aug 22, 2:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT SUN AUG 22 2010
.SHORT TERM...
THERE CONTINUES TO BE JUST ENOUGH MIXING NEAR THE LAKESHORE TO KEEP
DENSE FOG FROM DEVELOPING. DEWPTS DROPPED INTO THE LOWER 60S JUST
BEHIND THE STRATUS DECK THAT TRAVERSED FROM NE TO SW ACROSS THE CWA
OVERNIGHT. THE INVERSION IS STRONG AND THE WINDS ARE LIGHT ENOUGH AT
THE SFC TO ALLOW FOR AREAS OF DENSE FOG ACROSS MUCH OF THE NW AND
CENTRAL CWA EARLY THIS MORNING. THERE IS STILL POTENTIAL FOR THE SW
CWA TO DROP VISIBILITIES TO LESS THAN A QUARTER MILE BEFORE 10 AM.
KEPT THE DENSE FOG ADVISORY GOING UNTIL THE 10AM EXPIRATION TIME AND
DID NOT ADD OR SUBTRACT ANY COUNTIES.
TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.
SFC HIGH PRESSURE WILL SETTLE INTO THE UPPER GREAT LAKES REGION
TODAY. NORTHERLY WINDS ARE EXPECTED TO FUNNEL DOWN LAKE
MICHIGAN...CAUSING GUSTY NORTH TO NORTHEAST WINDS IN THE NEARSHORE
AND LAKESHORE AREAS...ESPECIALLY THIS AFTERNOON. MODEL SNDGS SHOW
MIXING TO 900MB THIS AFTERNOON AT KMKE. THE LATEST NAM AND RUC
SNDGS KEEP THE WINDS OF 20 KTS OR GREATER JUST ABOVE THAT LEVEL.
THE NNE WINDS WILL USHER IN COOLER AND DRIER AIR TO THE LAKESHORE
AREAS.
FURTHER INLAND TOWARD KMSN...MIXING WILL BE JUST AS DEEP...BUT WINDS
WILL BE EVEN LIGHTER...AND DIMINISHING THROUGHOUT THE COLUMN AS THE
DAY GOES ON. LOWER DEWPOINTS AND DRIER AIR WILL BE SLOWER TO REACH
THE INLAND AREAS...SO SCT CU POTENTIAL IS THERE TODAY. HOWEVER...IT
WILL BE TOO DRY THROUGHOUT THE COLUMN TO PRODUCE AND SHOWERS.
HIGHS MAY ONLY GET INTO THE UPPER 70S ACROSS MUCH OF THE NORTHEAST
CWA TODAY GIVEN THE COOLER AND DRIER LAKE AIR. ELSEWHERE...EXPECT
LOW 80S.
MONDAY...FORECAST CONFIDENCE HIGH.
THE CORE OF THE SFC HIGH WILL SLOWLY DRIFT EAST OF WI ON MONDAY.
THIS MEANS LIGHT RETURN FLOW WILL ENSUE. MODEL SNDGS SHOW A BETTER
CHANCE FOR CU DEVELOPMENT ON MON RATHER THAN SUN. THERE WILL STILL
BE TOO MUCH DRY AIR TO PRODUCE ANY SHOWERS. EASTERLY WIND OFF THE
LAKE WILL KEEP LAKESHORE TEMPS IN THE UPPER 70S TO AROUND 80...WHILE
INLAND TEMPS SHOULD BE IN THE LOWER 80S. DEWPTS ARE EXPECTED IN THE
MID 60S.
TUESDAY...FORECAST CONFIDENCE MEDIUM.
A DEEP 500MB TROUGH CURRENTLY CROSSING THE PACIFIC NORTHWEST WILL
DEVELOP A CLOSED UPPER LOW OVER SASKATCHEWAN MONDAY AFTERNOON AND
CROSS INTO ONTARIO ON TUESDAY. THE UPPER LOW AND SUBSEQUENT SFC LOW
OVER HUDSON BAY WILL DRAG A FRONT ACROSS WI ON TUESDAY. MODELS
CONSISTENTLY DISSIPATE MUCH OF THE QPF BY THE TIME IT REACHES
CENTRAL AND SOUTHERN WI ON TUE MORNING. HOWEVER...THEY HAVE BEEN
CONSISTENT ENOUGH WITH SMALL QPF THAT SMALL CHANCES ARE WARRANTED.
ANY PRECIP WOULD BE RAIN SHOWERS WITH AN ISOLATED THUNDER HERE AND
THERE. MODEL SNDGS SHOW VERY WEAK CAPE AND OTHER INSTABILITY
PARAMETERS ARE VERY LOW AS WELL. IT LOOKS LIKE THERE WILL BE PRETTY
HIGH CEILINGS TO START OFF THE EVENT GIVEN THE ABUNDANT DRY AIR THE
PRECIP WILL NEED TO OVERCOME.
.LONG TERM...
WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE HIGH.
STRONGER HIGH PRESSURE WITH DRIER AIR THAN TODAY AND TOMORROW'S HIGH
WILL SETTLE INTO THE UPPER GREAT LAKES REGION ON WEDNESDAY AND HOLD
UNTIL AT LEAST THE WEEKEND. DEWPTS WILL DROP TO AROUND 50 BY WED AND
POSSIBLY INTO THE MID 40S BY WED NIGHT AND THU. 850MB TEMPS ARE
PROGGED TO DROP AS LOW AS 6 TO 8C ACROSS SOUTHERN WI WED NIGHT.
850MB TEMPS QUICKLY RECOVER INTO THE TEENS BY FRIDAY WITH RETURN
FLOW AROUND THE HIGH.
&&
.AVIATION...EARLY MORNING LOW CLOUDS AND FOG OVER SOUTH CENTRAL
WISCONSIN WILL DISSIPATE EARLY THIS MORNING...OR BY 14Z.
OTHERWISE...LOOK FOR SOME SCATTERED CUMULUS BASED AROUND 3KFT THIS
AFTERNOON WITH VFR CONDITIONS PREVAILING. LIGHT WINDS AND CLEAR
SKIES SHOULD RESULT IN SOME PATCHY FOG TONIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR WIZ046-047-
056>058-062>064-067>070.
LM...NONE.
&&
SHORT/LONG TERM...13/MRC
AVIATION/MARINE...05/DAVISHazardous weather outlook, Aug 22, 2:45 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT SUN AUG 22 2010
WIZ046-047-051-052-056>060-062>072-230845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
345 AM CDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT UNTIL MID MORNING FOR AREAS
ROUGHLY WEST OF A FOND DU LAC TO LAKE GENEVA LINE. FOG WILL REDUCE
VISIBILITY IN SOME AREAS TO 1/4 MILE OR LESS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS A COLD FRONT MOVES
THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-230845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 AM CDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS A COLD FRONT MOVES
THROUGH THE REGION.
DAVIS
WWW.WEATHER.GOV/MKX
Dense Fog, Dodge
- When
- August 22, 3:00 AM CST to 7:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- AWOS
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Light winds and a lingering humid air mass over the region led to the formation of dense fog over Dodge County.Visibilities fell to 1/4 mile or less during the early morning hours. The AWOS at Juneau airport reported dense fog between 4 am and 8 am CDT.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, August 22, 20102 deaths · 2 injured · 1 event
- Flash Flooding and Heavy Rain in New York, August 22 to 23, 20101 death · 2 injured · $150,000 · 9 events
- Damaging Wind in Florida, August 22, 20101 death · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 22, 2010$1.2 million · 65 kt wind · 35 events
- Lightning Strike in Florida, August 22, 20102 injured · $2.0 million · 1 event
- Damaging Winds and High Wind in Utah, August 22, 2010$300,000 · 66 kt wind · 8 events
- Flash Flood and Damaging Winds in Arkansas, August 22, 2010$125,000 · 58 kt wind · 5 events
- Flooding in New York, August 22 to 23, 2010$100,000 · 2 events
- Flooding in New York, August 22 to 27, 2010$50,000 · 7 events
- Damaging Wind in Louisiana, August 22, 2010$30,000 · 60 kt wind · 1 event
- Tornado in Pennsylvania, August 22, 2010$25,000 · EF0 · 1 event
- Lightning Strike in Alabama, August 22, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258560.